Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 106, NWS Austin/San Antonio, TX

June 5, 2011Bastrop County, Lee County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 5, 2011, 5:49 PM CDT for Bastrop County, Lee County, Texas. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2011, 5:49 PM CDT (22:49 UTC)
Expired
Jun 5, 2011, 6:15 PM CDT
In force
26 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Bastrop County, TX, Lee County, TX

The radar

The Ft Hood radar (KGRK), 53 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 5:50 PM CDTHAIL 0.25N Fedor, TXPEA SIZE HAIL AND WIND GUSTS TO 45 MPH.
Jun 5, 5:55 PM CDTHAIL 0.752 N Fedor, TXHALF INCH TO PENNY SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1902 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WUUS54 KEWX 052249
SVREWX
TXC021-287-052315-
/O.NEW.KEWX.SV.W.0106.110605T2249Z-110605T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 PM CDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BASTROP COUNTY...
  CENTRAL LEE COUNTY...

* UNTIL 615 PM CDT.

* AT 547 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR FEDOR...OR
  6 MILES SOUTH OF LEXINGTON...AND MOVING WEST AT 15 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE PAIGE.

LAT...LON 3019 9723 3042 9727 3044 9698 3025 9695
TIME...MOT...LOC 2250Z 082DEG 14KT 3033 9706

$$
1 follow-up statement
170 
WWUS54 KEWX 052305
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
605 PM CDT SUN JUN 5 2011

TXC021-287-052315-
/O.CON.KEWX.SV.W.0106.000000T0000Z-110605T2315Z/
LEE TX-BASTROP TX-
605 PM CDT SUN JUN 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN BASTROP AND WEST CENTRAL LEE COUNTIES...

AT 601 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR FEDOR...OR 9 
MILES SOUTHWEST OF LEXINGTON...MOVING WEST AT 15 MPH. THE STRONGEST 
PART OF THE STORM WILL PASS BETWEEN FEDOR AND BLUE.

SOME LOCATIONS IN THE WARNING AREA INCLUDE BLUE...PAIGE...MCDADE AND
KNOBB SPRINGS.

LAT...LON 3043 9702 3025 9698 3019 9723 3042 9727
TIME...MOT...LOC 2304Z 082DEG 14KT 3032 9712

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:29 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 5, 3:29 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
329 PM CDT SUN JUN 5 2011

.DISCUSSION...
A WEAK EASTERLY WAVE AND A NEARLY MOIST ADIABATIC PROFILE HAVE SET
UP SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF US 183.
EXPECT THIS ACTIVITY TO BUILD A BIT WEST-NORTHWEST AND CONTINUE
UNTIL AROUND 9 PM. THE MAIN FORECAST ISSUES ARE POPS AGAIN LATE
MONDAY AFTERNOON/EVENING AND TEMPS THROUGH ALL 7 DAYS.

THE 12Z NCEP MODELS ARE IN FAIR TO GOOD AGREEMENT AND BLEND WELL
WITH PREVIOUS RUNS. WILL STICK NEAR GFSMOS MINS...BUT GO 2-4F
ABOVE FOR MAXS THROUGH MID-WEEK. WILL ALSO TRIM BACK WINDS ALONG
AND EAST OF I-35 STARTING WED.

THE BASIC FORECAST IS A REPEAT TOMORROW OF TODAYS WEATHER...HOT
WITH LATE AFTERNOON TO EARLY EVENING SHOWERS AND
THUNDERSTORMS...MAINLY ALONG AND EAST OF US 183 FROM CUERO TO
LULING TO AUSTIN TO LAMPASAS. RAINFALL AMOUNTS WILL BE SPOTTY BUT
A FEW SPOTS COULD GET 1/10 INCH TODAY AND AGAIN ON MONDAY.
OTHERWISE...THE UPPER LEVEL RIDGE OVER THE SOUTHERN PLAINS WILL
WEAKEN AS A LONGWAVE TROUGH MOVES EAST AND DEEPS OVER THE ROCKIES
BY MID-WEEK. THIS WILL LEAD TO A SLIGHT COOLING TREND FOR TEMPS
BACK TO THE LOWER TO MID 90S STARTING THURSDAY. THERE ARE ONLY
MINOR CHANCES FOR SEA-BREEZE SHOWERS AND THUNDERSTORMS FOR THE
COASTAL PLAINS LATER IN THE WEEK...HAVE GONE ZERO SINCE NEARLY
EVERYWHERE SHOULD REMAIN DRY.

FIRE WEATHER CONDITIONS MAY BECOME ELEVATED IN THE RIO GRANDE
PLAINS AND EDWARDS PLATEAU BY MID-WEEK...AS THE SURFACE PRESSURE GRADIENT
BOOSTS SOUTHERLY WINDS INTO THE 15-25 MPH RANGE WITH AFTERNOON AND
EARLY EVENING RELATIVE HUMIDITY DROPPING BELOW 30 PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              99  72  99  72  98 /  10  10  10  10  10
AUSTIN BERGSTROM INTL AIRPORT  99  68  98  68  97 /  10  10  10  10  10
NEW BRAUNFELS MUNI AIRPORT     98  70  99  70  97 /  -   -   -   10  10
BURNET MUNI AIRPORT            97  70  95  70  95 /  10  10  10  10  -
DEL RIO INTL AIRPORT           98  73  97  72  99 /  -   -   -   -   -
GEORGETOWN MUNI AIRPORT        98  71  97  70  97 /  10  10  10  10  -
HONDO MUNI AIRPORT             98  72  97  70  96 /  -   -   -   -   -
SAN MARCOS MUNI AIRPORT        97  71  98  70  97 /  -   -   -   10  10
LA GRANGE - FAYETTE REGIONAL   98  70  96  71  96 /  10  10  10  10  -
SAN ANTONIO INTL AIRPORT       97  73  97  71  97 /  -   -   -   -   -
STINSON MUNI AIRPORT           99  74  98  72  97 /  -   -   -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...13
SYNOPTIC/GRIDS...26
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Jun 5, 4:56 AM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
456 AM CDT SUN JUN 5 2011

TXZ171>173-183>194-202>209-217>225-228-061000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
456 AM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING
ALONG AND EAST OF A KENEDY TO NEW BRAUNFELS TO BURNET LINE. STRONG
GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ISOLATED THUNDERSTORMS CAN BE EXPECTED MONDAY AFTERNOON AND
EVENING ALONG AND EAST OF A KENEDY TO SEGUIN TO TAYLOR LINE.
STRONG GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS ARE POSSIBLE.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR TUESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 5, 4:34 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
434 PM CDT SUN JUN 5 2011

TXZ193-194-209-052215-
BASTROP-FAYETTE-LEE-
434 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FAYETTE...EXTREME EASTERN
BASTROP AND EXTREME SOUTHERN LEE COUNTIES UNTIL 515 PM CDT...

AT 432 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LA GRANGE...MOVING WEST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LA GRANGE...
  MULDOON...
  RABBS PRAIRIE...
  WARDA...
  NORTHRUP...
  SWISS ALP...
  PLUM...
  WICCHESTER...
  O QUINN...
  WEST POINT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, Jun 5, 5:12 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
512 PM CDT SUN JUN 5 2011

TXZ193-194-209-052300-
BASTROP-FAYETTE-LEE-
512 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE...EASTERN
BASTROP AND CENTRAL LEE COUNTIES UNTIL 600 PM CDT...

AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
DIME BOX TO 7 MILES SOUTH OF GIDDINGS TO LA GRANGE...AND MOVING WEST
AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LA GRANGE...
  GIDDINGS...
  FEDOR...
  PAIGE...
  RABBS PRAIRIE...
  WARDA...
  NORTHRUP...
  LINCOLN...
  SERBIN...
  PLUM...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.